MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1074250-15
Medical Device Problem Codes Inflation Problem (1310); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The indeflator referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a proximal ramus artery.A 2.5x15mm xience xpedition stent was loaded onto a sion guide wire and placed at the lesion.A priority pak 20/30 indeflator was used to inflate the xience xpedtion, as inflation was initiated, but the stent-balloon failed to inflate.Additionally, the indeflator showed no pressure increase on the dial.Negative pressure was then applied and blood was noted backing up into the indeflator port.It was then noted that the proximal shaft was broken.The entire delivery system was removed as a single unit.Devices were exchanged with new ones including a 2.5x15mm xience stent to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was returned for analysis.The reported material separation was confirmed.The reported inflation issues could not be confirmed due to the condition the device was received for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported material separation.The reported inflation problem appears to be related to operational context of the procedure as it is likely the reported material separation caused the reported inflation problem.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE XPEDITION
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9311026
Report Number2024168-2019-13481
Device Sequence Number18930097
Product Code NIQ
UDI-Device Identifier08717648162138
UDI-Public08717648162138
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Catalogue Number1074250-15
Device Lot Number9052841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INDEFLATOR